Advertisement

Czechoslovak Journal of Physics B

, Volume 35, Issue 11, pp 1205–1208 | Cite as

Exact solutions for electromagnetic waves in inhomogeneous media

  • J. Kvasnica
Article

Abstract

Exact solutions of the wave equation for the propagation of electromagnetic waves in some inhomogeneous media are found. The first solution corresponds to the barometric model of the atmosphere, whose index of refraction can be expressed by the formulaN2(z)=1+(N 0 2 -1) exp (−z/z0). The other cases correspond toN2(z)=1+(N 0 2 -1) ch−2(βz) andN2(z)=a-b. [1+exp(z/L)]−1.

Keywords

Atmosphere Exact Solution Refraction Wave Equation Electromagnetic Wave 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Landau L., Lifshitz E.: Electrodynamics of Continuous Media. Nauka, Moscow, 1984.Google Scholar
  2. [2]
    Kvasnica J.: Theory of the Electromagnetic Field. Academia, Prague, 1985.Google Scholar

Copyright information

© Academia, Publishing House of the Czechoslovak Academy of Sciences 1985

Authors and Affiliations

  • J. Kvasnica
    • 1
  1. 1.Department of Mathematical PhysicsFaculty of Mathematics and PhysicsPraha 8Czechoslovakia

Personalised recommendations